Posted by blueberry on May 23, 2006, at 5:03:56
In reply to EFFEXOR HEARING LOSS ! ! !, posted by RickF on May 22, 2006, at 20:17:49
Tinnitus is very complicated and not enough is known about it. Though most people think of it as being an ear disorder, in my own experience with it I believe it is more a brain thing.
What little is known is that sounds travel through the same dopamine pathways of the brain that are involved with mood, memory, and cognition. The final pathways are dopamine and glutamate. Somehow effexor must have rearranged your brain chemistry in a not so good way.
I can make my tinnitus go completely away in one day by taking tyrosine supplements or dlpa supplements (flooding the brain with dopamine). Unfortunately they also worsen my depression a lot after first getting a nice 3 hour antidepressant effect.
Hopefully yours will mellow out with time. If it doesn't, some meds that can quiet it and reduce the hypersensitivity are dopamine antagonists such as zyprexa. 76% of tinnitus sufferers who take xanax for 3 monthss experience relief. Though high dose herbal ginkgo biloba has shown some promise in a few clinical trials at high doses (240-480mg a day), one trial at lower doses showed no benefit.
Tinnitus is lousy. Maybe the effexor damaged your ears and maybe not. Don't know. My gut instinct tells me it had more to do with changing brain chemistry in a way that wasn't good for you.